Two weeks ago I chipped two teeth and visited the dentist. Then I woke up with liquid coming out of my ear and ended up at urgent care and the next day at the ENT. I had a hole in my eardrum and had lost some hearing. They had no clue how it had happened, maybe it had to do with chemo, radiation, or all the coughing -allergies gone wild-who knows? Falling apart bit by bit but I felt good.
I finally stopped coughing (about six weeks), my allergies were better but still there– but keep in mind I felt pretty GOOD. I had my annual physical Tuesday with full blood work to check my lipids (everything looked good she said), and my Herceptin infusion and visit with the Oncologist on Wednesday. I see the plastic surgeon next Thursday and the breast surgeon the week after that for a general check and to measure my arms for lymphadema, and then just for sh-its and grins my colonoscopy in two weeks. I feel great but to look at what’s happened in the last few weeks and all the appointments one would think I am falling apart piece by piece.
Finishing chemo was huge, radiation even better, but I am not done yet–but I feel good.
I am now taking the Arimadex (estrogen sucking drug for 5 years) and have to watch for side effects: aching (apparently bad enough the Oncologist said CALL me immediately if this happens); menopause side effects may return, please no; increase lipid levels which I thought would be no problem until my blood work came back. Oh and bone demineralization which I will now be on fosimax to counter. The side effects from that…I won’t go into those.
But I feel GOOD physically,mentally though I am a little annoyed, concerned and ferclemped and fa–mished.. Here’s a topic, fracking in southwestern Pennsylvania, talk amongst yourselves. For all you SNL fans.
What is upsetting me is my lipid levels, they are HIGH. After two years of being a vegan and bringing my cholesterol down 55 points to healthy and LDL to normal range…I am now 85 up on cholesterol and in the high range for LDL. I have not been a vegan for the last year but didn’t think I’d been so bad, For how high it is I should have been eating red meat, all meat, cheese, butter, ice cream, lobster, sugar, alcohol and a Big Mac once a week! The annoying part in all this…Arimadex causes an increase in, you guessed it, lipid levels. I have six months to try my vegan diet to decrease my numbers again, get retested and see what’s what. The caveat is — if they do not go down, then the question will be is it the Arimadex?
Then I will have to….oh never mind
I do feel GOOD!